MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG SINGLE LUMEN CATHETERS; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG SINGLE LUMEN CATHETERS; CHRONIC CATHETERS
Model Number 7711700
Medical Device Problem Codes Fracture (1260); Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 05/12/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that five months and eight days post the chronic catheter placement, an alleged crack was observed on the catheter valve connector causing air embolism.It was further reported the patient expired.Reportedly, the patient was being treated for severe pulmonary arterial hypertension and epoprostenol was being administered.Patient's cause of death is unknown.
 
Additional Manufacturer Narrative
H10: date of death for this patient was not provided, date of death updated as (b)(6) 1900 for the mdr submission requirement.H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 05/2026).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that sometime post a chronic catheter placement, an alleged crack was observed on the catheter valve connector causing air embolism.It was further reported the patient expired.Reportedly, the patient was being treated for severe pulmonary arterial hypertension and epoprostenol was being administered.Patient's cause of death is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failures of catheter connector crack and attendant air embolism as no objective evidence was provided for review.Note that the connector was described as a "groshong valve connector." to clarify, the connector itself does not have a valve, but the tip of the catheter does.Also, the relationship between the reported catheter connector crack/air embolism and the patient death has not been established.The definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, therefore a labeling review is not required.H10: d4 (expiration date: 05/2026), g3, h6 (method) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
GROSHONG SINGLE LUMEN CATHETERS
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17084562
Report Number3006260740-2023-02343
Device Sequence Number5907232
Product Code LJS
UDI-Device Identifier00801741036736
UDI-Public(01)00801741036736
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7711700
Device Catalogue Number7711700
Device Lot NumberREFT0922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date12/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown
Patient Weight55 KG